advertisement
Question
Posted by: mira | 2005/07/04

duiretic

i would like to know whether taking a mild duiretic to counteract water retention from one month's use of prednisone will have a negative effect on me? the prescribing (cortisone) dr is on leave and i forgot to ask him if i cant take a mild duiretic just to relieve the water retention, would it be ok or does this wash away important vitamins and minerals in the body, just a mild safe one maybe every 2nd day surely wont do no harm?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Mira, prednisone has very little mineralocorticoid activity and there shouldn’t be much water retention within a month. Taking a diuretic might just do more harm than good by causing an electrolyte imbalance. Let me know as a new question if you have more questions. Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement